Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 1:29 AM CDT for 9 counties in Kentucky. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 1:29 AM CDT (06:29 UTC)
- Expired
- Apr 20, 2011, 2:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY, Butler County, KY, Edmonson County, KY, Hart County, KY, Logan County, KY, Metcalfe County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:30 AM CDT | HAIL 1 | Brownsville, KY | |
| Apr 20, 1:35 AM CDT | TSTM WND DMG | Bowling Green, KY | TREES WERE DOWN...SOME ON POWER LINES. POWER LINES DOWN. TREES BLOCKING ROADS. |
| Apr 20, 1:35 AM CDT | HAIL 1 | 4 Sw Bowling Green, KY | UP TO QUARTER SIZE HAIL IN THE MEMPHIS JUNCTION AREA. |
| Apr 20, 1:43 AM CDT | HAIL 1 | Plano, KY | |
| Apr 20, 1:45 AM CDT | HAIL 1 | Bowling Green, KY | |
| Apr 20, 1:50 AM CDT | TSTM WND DMG | Glasgow, KY | TREES AND POWER LINES DOWN COUNTY WIDE. A TREE WAS BLOCKING CHERRY STREET IN THE TOWN OF GLASGOW. |
| Apr 20, 1:50 AM CDT | TSTM WND GST 69 | Glasgow, KY | |
| Apr 20, 1:57 AM CDT | TSTM WND DMG | Brownsville, KY | TREES DOWN ON HOMES IN THE SOUTHERN PART OF THE COUNTY. |
| Apr 20, 2:15 AM CDT | TSTM WND DMG | Edmonton, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
139
WUUS53 KLMK 200629
SVRLMK
KYC003-009-031-061-099-141-169-213-227-200715-
/O.NEW.KLMK.SV.W.0122.110420T0629Z-110420T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF BOWLING GREEN...
* UNTIL 215 AM CDT
* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO 6 MILES SOUTH OF
AUBURN...MOVING SOUTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
GLASGOW...
ASPHALT AND WINDYVILLE...
ARTHUR AND TUCKERTOWN...
ELKO AND PIG...
MAMMOTH CAVE AND THREE FORKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3721 8666 3727 8569 3718 8569 3713 8564
3686 8556 3687 8560 3686 8559 3680 8675
TIME...MOT...LOC 0629Z 268DEG 49KT 3716 8643 3678 8665
WIND...HAIL 60MPH 1.00IN
$$
AL1 follow-up statement
834
WWUS53 KLMK 200655
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM EDT WED APR 20 2011
KYC031-141-213-200704-
/O.CAN.KLMK.SV.W.0122.000000T0000Z-110420T0715Z/
BUTLER KY-LOGAN KY-SIMPSON KY-
155 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIMPSON...EASTERN
LOGAN AND SOUTHEASTERN BUTLER COUNTIES IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3683 8652 3716 8642 3717 8640 3719 8641
3727 8569 3718 8569 3713 8564 3686 8556
3687 8560 3686 8560 3682 8651
TIME...MOT...LOC 0654Z 268DEG 49KT 3717 8600 3679 8622
$$
KYC003-009-061-099-169-227-200715-
/O.CON.KLMK.SV.W.0122.000000T0000Z-110420T0715Z/
HART KY-EDMONSON KY-WARREN KY-METCALFE KY-BARREN KY-ALLEN KY-
155 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN ALLEN...BARREN...WESTERN METCALFE...EASTERN WARREN...
SOUTHERN EDMONSON AND SOUTHERN HART COUNTIES...
AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO ALLEN SPRINGS...
MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
GLASGOW...
EDMONTON...
HORSE CAVE AND ROWLETTS...
LEGRANDE AND UNO...
PASCAL AND MONROE...
KINO AND KNOB LICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3683 8652 3716 8642 3717 8640 3719 8641
3727 8569 3718 8569 3713 8564 3686 8556
3687 8560 3686 8560 3682 8651
TIME...MOT...LOC 0654Z 268DEG 49KT 3717 8600 3679 8622
WIND...HAIL 60MPH 1.00IN
$$
BJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:33 AM CDT, 56 minutes earlier.
Area forecast discussion, Apr 20, 12:33 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 133 AM EDT WED APR 20 2011 ...MESOSCALE UPDATE... ...WIDESPREAD DAMAGING WIND EVENT NOW SPREADING INTO EAST CENTRAL AND SOUTH CENTRAL KENTUCKY... LARGE SQUALL LINE/BOW ECHO CONTINUES TO MOVE EASTWARD ACROSS THE FORECAST AREA THIS MORNING. OVERALL...THE LINE HAS WEAKENED JUST A BIT AS INSTABILITY ACROSS EASTERN KY IS DECREASING DUE TO THE NOCTURNAL COOLING OF THE ATMOSPHERE. RADAR INDICATES THAT COLD POOL IS STARTING TO BECOME A BIT MORE DOMINANT AS A GUST FRONT IS STARTING TO PUSH OUT AHEAD OF THE MAIN LINE...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BASED ON RADAR ESTIMATES...THIS SQUALL LINE WILL IMPACT THE LEXINGTON METRO AREA WITHIN THE NEXT 30-45 MINUTES. LEXINGTON METRO SHOULD EXPECT INTENSE RAINFALL...WIND GUSTS UP TO 60-65 MPH ALONG WITH QUITE A BIT OF LIGHTNING. THESE WIND GUSTS WILL LIKELY RESULT IN SCATTERED POWER OUTAGES ALONG WITH TREES/TREE BRANCHES COMING DOWN. FURTHER SOUTH TOWARD THE BOWLING GREEN AREA...SQUALL LINE HAS BECOME SOMEWHAT EAST-WEST ORIENTED WITH A TREMENDOUS AMOUNT OF RAINFALL OCCURING JUST NORTHWEST OF THE BOWLING GREEN AREA. WE ARE MONITORING RAINFALL AMOUNTS AND FLASH FLOOD WARNINGS MAY BE REQUIRED IF TRAINING CONTINUES. THE SQUALL LINE IS FORECAST TO DROP SOUTHWARD INTO THE BOWLING GREEN AREA WITHIN THE NEXT HOUR. .SHORT TERM (TONIGHT AND WEDNESDAY)... ...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED... PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID 70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO ACCOUNT FOR THIS FEATURE. SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E. SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY (DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON AROUND 2-3 AM EDT. ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER... DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT). AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/ FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY OCCUR. SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD. AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY BUSY AND STORMY NIGHT. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK. WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN. THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER WITH THIS SYSTEM. A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY. THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET. THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN. THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH SUNDAY NIGHT. MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY. && .AVIATION (06Z TAF ISSUANCE)... MATURE SQUALL LINE CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY THIS MORNING. CURRENTLY THE SYSTEM IS MOVING THROUGH LOUISVILLE INTERNATIONAL...BUT THE WORST OF THE SEVERE CONDITIONS WILL BE EAST OF KSDF BY 20/06Z. THE SQUALL LINE WILL EVENTUALLY AFFECT BLUEGRASS FIELD IN LEXINGTON. BASED ON RADAR ESTIMATES THE LINE SHOULD BE IMPACTING THE TERMINAL BY 20/06Z. WE EXPECT IFR CONDITIONS WITH SFC WINDS GUSTING AS HIGH TO 40-50KTS. FURTHER SOUTH AT KBWG...SQUALL LINE IS TAKING A BIT MORE OF AN EAST-WEST ORIENTATION AND DIPPING SLOWLY TO THE SOUTH. LATEST RADAR IMAGERY SHOWING A BIT OF A GUST FRONT COMING OUT OF THE LINE AND THAT MAY IMPACT KBWG BEFORE THE RAIN GETS THERE. ADDITIONAL CONVECTION IN SOUTHWEST KENTUCKY WILL ALSO IMPACT KBWG...SO STORMY CONDITIONS ARE EXPECTED THERE FOR MUCH OF THE OVERNIGHT PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....TWF LONG TERM......13 AVIATION.......MJ
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70 TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS...IS ALSO LIKELY. SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE QUICKLY OFF TO THE EAST. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO SEE HOW THIS NEXT SYSTEM SHAPES UP. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE IN THE WEEK THROUGH THE WEEKEND. KIRKPATRICK
In the hours before
Local storm report, Apr 20, 1:06 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND DMG FRANKFORT 38.19N 84.87W
04/20/2011 FRANKLIN KY EMERGENCY MNGR
CAPITAL AVENUE CLOSED BY DOWNED TREE.
&&
EVENT NUMBER LMK1100449
MRCLocal storm report, Apr 20, 1:08 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
04/20/2011 SCOTT IN BROADCAST MEDIA
TREES DOWNED COUNTYWIDE...SOME BLOCKING ROADS.
&&
EVENT NUMBER LMK1100450
MRCLocal storm report, Apr 20, 1:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG BROWNSBORO 38.35N 85.50W
04/20/2011 OLDHAM KY EMERGENCY MNGR
ROOF BLOWN OFF HOUSE
&&
EVENT NUMBER LMK1100451
MRCLocal storm report, Apr 20, 1:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM TSTM WND DMG LEWISBURG 36.99N 86.95W
04/20/2011 LOGAN KY LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 431.
&&
EVENT NUMBER LMK1100452
MRCLocal storm report, Apr 20, 1:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
04/20/2011 CLARK IN EMERGENCY MNGR
WIND DAMAGE AT THE 3100 BLOCK OF HOLMANS LANE. TWO
MOBILE HOMES DESTROYED AT THE SUNSET MOBILE HOME PARK.
OTHER TRAILERS WERE OFF THEIR FOUNDATIONS. STRUCTURAL
DAMAGE TO A CHURCH. SIX POWER POLES DOWNED. WIRES DOWN.
&&
EVENT NUMBER LMK1100453
MRCLocal storm report, Apr 20, 1:29 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
04/20/2011 JESSAMINE KY BROADCAST MEDIA
LIGHT POLE DOWN NEAR THE NORTH JUNCTION OF US 27 IN
NICHOLASVILLE. TREES DOWN AT ALLEN DRIVE.
&&
EVENT NUMBER LMK1100454
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:26 PM CDT | Special Weather Statement | LMK | Hancock | 49 min |
| Apr 19, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Apr 19, 9:59 PM CDT | Tornado Warning | LMK | Hancock | 46 min |
| Apr 19, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 34 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade | 46 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | LMK | Meade | 41 min |
| Apr 19, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 30 min |
| Apr 19, 10:54 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 36 min |
| Apr 19, 11:04 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 56 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade, Ohio | 47 min |
| Apr 19, 11:17 PM CDT | Tornado Warning | LMK | Trimble | 43 min |
| Apr 19, 11:25 PM CDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 50 min |
| Apr 19, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Larue, Nelson | 37 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Henry, Nelson, Shelby, Spencer | 46 min |
| Apr 19, 11:49 PM CDT | Tornado Warning | LMK | Shelby, Spencer | 26 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 36 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more | 35 min |
| Apr 20, 12:17 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 20, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 42 min |
| Apr 20, 12:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 41 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 34 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson | 47 min |
| Apr 20, 12:43 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott | 17 min |
| Apr 20, 12:50 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more | 40 min |
| Apr 20, 12:58 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 32 min |
| Apr 20, 1:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison | 43 min |
| Apr 20, 1:02 AM CDT | Tornado Warning | LMK | Logan, Simpson | 28 min |
| Apr 20, 1:07 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 3 hr |
| Apr 20, 1:07 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 38 min |
| Apr 20, 1:25 AM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Apr 20, 1:49 AM CDT | Areal Flood Advisory | LMK | Barren, Boyle, Casey, Edmonson, Grayson, Green and 8 more | 3 hr |
| Apr 20, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Green, Lincoln and 4 more | 41 min |
| Apr 20, 1:52 AM CDT | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Apr 20, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| Apr 20, 2:16 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more | 29 min |
| Apr 20, 2:34 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 26 min |
| Apr 20, 2:47 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 28 min |
| Apr 20, 6:45 AM CDT | River Flood Advisory | LMK | Ohio | 24 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 15 days |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 49 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 17 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.